Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 11, 2007, 6:19 PM EDT for Oldham County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 6:19 PM EDT (22:19 UTC)
- Expired
- Apr 11, 2007, 6:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Oldham County, KY
The radar
The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 6:20 PM EDT | HAIL 0.88 | Crestwood, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 5:28 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 112219
SVRLMK
KYC185-112245-
/O.NEW.KLMK.SV.W.0052.070411T2219Z-070411T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT WED APR 11 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 645 PM EDT...
* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF LA
GRANGE TO LA GRANGE TO 9 MILES SOUTHWEST OF LA GRANGE...AND MOVING
EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LA GRANGE BY 625 PM EDT...
TAKE COVER IN A SUBSTANTIAL SHELTER AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...HIGH WIND GUSTS...FREQUENT
LIGHTNING...AND VERY HEAVY RAINS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL INDIANA.
LAT...LON 3852 8549 3839 8556 3834 8562 3829 8543
3835 8530 3854 8536
$$
AL1 follow-up statement
000
WWUS53 KLMK 112245
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT WED APR 11 2007
KYC185-112254-
/O.EXP.KLMK.SV.W.0052.000000T0000Z-070411T2245Z/
OLDHAM KY-
644 PM EDT WED APR 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR OLDHAM COUNTY EXPIRES AT 645
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED SLIGHTLY SO THE
WARNING WILL BE ALLOWED TO EXPIRE. STRONG STORMS WILL CONTINUE IN
THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND
DEADLY LIGHTNING AND SMALL MARBLE SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL INDIANA.
LAT...LON 3852 8549 3839 8556 3834 8562 3829 8543
3835 8530 3854 8536
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:15 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 11, 3:15 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT WED APR 11 2007 .SHORT TERM (TNGT AND THU)... FOCUS ON LATE AFTN/EVE STORMS. CURRENT STORMS WILL NOT LIKELY BE BOXED ACRS OUR FA...NO MCD/WORD FROM SPC UP TO NOW...HOWEVER BKN LINE FORMING FROM CNTRL IL INTO SRN IL TO NEAR PAH MAY BE BOXED LATER PER MCD DISCUSSION 457. UPR LO/NEG TILT TROF EXTENDING FROM SERN IA INTO THE LOWER OH VLY ATTM WITH LOW TOPPED CONVECTION DEVELOPING IN DRY SLOT AHEAD OF OCCLUDED FRONT EXTENDING FROM WRN IL 990 LO INTO FAR WKY. STEEP LOW-MID LEVEL LAPSE RATES/LIFTED INDICES OF -6 AND CAPES OF 500-1000 J/KG UPSTREAM IN WARM SECTOR AHEAD OF BNDRY. BNDRY FCST TO MOVE THRU SDF AND BWG BY ARND 00Z AND LEX ARND 02Z. NMRS TSTMS OVER OUR FA ATTM IN AREA OF DEEP ASCENT FUELED BY APPROACHING 100KT JET STREAK (LEFT EXIT REGION) APPROACHING ATTM. WIND FIELDS STRONG AT ALL LEVELS AND INCREASING. MODE OF CNVCTN SHUD BE MULTICELL LINEAR WITH PERHAPS A FEW SUPERCELLS WITH WIND/HAIL AS PRIMARY THREATS. TORNADO THREAT NOW APPEARS TO BE N OF OUR FA...ALONG NWD MOVG WMFNT. NAM-WRF INDICATE SVR THREAT SHUD BE OVER BY ARND 01Z FOR SDF AND 03Z FOR LEX. STORMS ACRS OUR FA ATTM...WELL ADVERTISED...WITH MORE STORMS PROGGED TO DEVELOP ALONG OCCLUDED FRONT THIS EVE...MAINLY ACRS OUR NRN FA. A WATCH MAY ACCOMPANY THESE. CURRENT FCST LOOKS GOOD WITH NMRS STORMS LATE THIS AFTN/EVE...BECOMING SCT SHWRS AFTER FROPA. LOW CLOUDS WILL THEN PREVAIL PRIMARILY ACRS OUR NRN FA THRU THU AS UPR LO MOVES ACRS THE LOWER GREAT LAKES AND SFC WINDS BECOME WLY. FEWER CLOUDS EXPECTED S AND W CWA THU. MOS TEMPS IN LINE WITH CURRENT FCST...NO CHANGES. KIRKPATRICK .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THE LONGER TERM WILL START OUT ON A QUITE NOTE WEATHERWISE AS A LARGE AREA OF HIGH PRESSURE SETTLES OVER THE REGION THURSDAY NIGHT AND EARLY FRIDAY. THEN TWO WEATHER SYSTEMS WILL AFFECT ALL OR PARTS OF THE FORECAST AREA OVER THE REMAINDER OF THE LONG TERM. THE ECMWF CONTINUES TO BE THE MOST CONSISTENT MODEL AND WILL LEAN MORE TOWARD THE THIS SOLUTION FOR THE EXTENDED. THURSDAY NIGHT THROUGH SATURDAY... THE HIGH WILL KEEP SKIES MOSTLY CLEAR TO PARTLY CLOUDY THURSDAY NIGHT. HOWEVER AS THE HIGH MOVES TO THE EAST CLOUDS WILL INCREASE. THE FIRST SYSTEM WILL INTENSIFY OVER THE TEXAS PANHANDLE ON FRIDAY AND MOVE EAST WESTERN TENNESSEE FRIDAY NIGHT. A BRISK SOUTHERLY FLOW AHEAD OF THE LOW WILL DRAW MOISTURE NORTH FROM THE GULF OF MEXICO. SCATTERED SHOWERS WILL BEGIN FRIDAY AFTERNOON THE INCREASE OVER THE AREA FRIDAY NIGHT AS THE LOW MOVES EAST. THE LOW WILL MOVE EAST ACROSS TENNESSEE DURING THE DAY SATURDAY. WILL KEEP PROBABILITIES IN THE LIKELY CATEGORY FRIDAY NIGHT AND MOST OF SATURDAY. THE AIR BECOMES A LITTLE MORE UNSTABLE ON SATURDAY AND WILL ADD A CHANCE OF THUNDER. SATURDAY NIGHT THROUGH SUNDAY NIGHT... THE LOW WILL MOVE EAST AND SHOWERS WILL DIMINISH FROM THE WEST SATURDAY NIGHT AND SUNDAY MORNING. THE SYSTEM SHOULD BE EAST OF THE AREA BY EARLY AFTERNOON SUNDAY WITH CLOUDS DECREASING AS HIGH PRESSURE BUILDS IN FROM THE WEST. MONDAY THROUGH WEDNESDAY... AS THE SURFACE LOW MOVES OFF THE ATLANTIC COAST AND WINDS-UP INTO A EAST COAST STORM....THE UPPER RIDGE AND SURFACE HIGH PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY...KEEPING DRY WEATHER OVER THE AREA MONDAY AND TUESDAY. CLOUDS WILL INCREASE TUESDAY NIGHT AS THE UPPER RIDGE AND SURFACE HIGH BEGINS TO MOVE TO THE EAST. THE NEXT IN A SERIES OF LOW PRESSURE AREAS WILL DEVELOP OVER THE SOUTHERN PLAINS AND TRACK EAST THROUGH THE GULF COAST STATES. RAIN WILL SPREAD NORTH OF THE LOW INTO THE SOUTHERN PART OF KENTUCKY. WILL MENTION A CHANCE OF RAIN OVER SOUTH CENTRAL KENTUCKY FOR TUESDAY NIGHT AND WEDNESDAY BUT WILL LEAVE THE NORTHERN TWO THIRDS OF THE FORECAST AREA DRY FOR NOW. THE CURRENT TRACK FOR THIS LOW WILL TAKE TO FARTHER TO THE SOUTH THAN THE THE ONE COMING THROUGH LATE FRIDAY INTO SUNDAY MORNING. WITH THE LOW STAYING FARTHER SOUTH...THE AIR WILL BE MORE STABLE AND WILL NOT MENTION ANY THUNDER. ALSO TEMPERATURES WILL STAY WELL ABOVE FREEZING SO THAT ALL PRECIPITATION WILL BE IN THE FORM OF RAIN. SCHOLZ .AVIATION (18Z TAFS)... TSTMS REDEVELOPING OVER OUR WRN FA ATTM...INCLUDING OVER BWG AS DESTABILIZATION CONTS. CAPES UP TO 400 J/KG IN STRONGLY SHEARED ENVIRONMENT. EXPECT NUMEROUS STORMS OVER ALL TAFS SITES THRU ABOUT 02Z TIL FRONT PASSES WITH NUMEROUS MVFR CIGS AND ISOLD IFR VSBYS. STRONG GRADIENT WINDS WILL CONT WITH GUSTS NEAR 30 FROM THE SW...DIMINISHING SOMEWHAT TNGT AND INCREASING/VEERING TO WEST THU. AFTER STORMS THIS AFTN/EVE...EXPECT POST FRONTAL MVFR CIGS AS UPR LO TRACKS ACRS THE LOWER GREAT LAKES. DK && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 11, 4:00 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT WED APR 11 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT (300 PM CDT) WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME MARGINALLY SEVERE GIVEN THE STRONG WINDS ALOFT AND LIMITED INSTABILITY. DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT WITH LARGE HAIL A LESSER THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY ACROSS SOUTH CENTRAL INDIANA. THE THREAT FOR STORMS IS FORECAST TO MOVE EAST OF THE OUTLOOK AREA BY AROUND 9 PM EDT. OUTSIDE OF ANY THUNDERSTORMS...GRADIENT WINDS WILL REMAIN STRONG AND GUSTY LATE THIS AFTERNOON AND EVENING WITH GUSTS TO AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY AS LOW PRESSURE MOVES EAST ACROSS TENNESSEE. ALTHOUGH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA WILL BE NORTH OF THE LOW...THE AIR WILL BECOME UNSTABLE ENOUGH THAT SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON THROUGH EARLY EVENING. SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO MONITOR THE FORECAST FOR ANY UPDATES. DK/MBS
In the hours before
Local storm report, Apr 11, 6:08 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL CLARKSVILLE 38.32N 85.77W
04/11/2007 M1.00 INCH CLARK IN TRAINED SPOTTER
&&
LDLocal storm report, Apr 11, 6:09 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL PROSPECT 38.35N 85.61W
04/11/2007 M0.50 INCH JEFFERSON KY TRAINED SPOTTER
&&
LDSpecial weather statement, Apr 11, 6:10 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 610 PM EDT WED APR 11 2007 KYZ031-112245- OLDHAM- 610 PM EDT WED APR 11 2007 ...STRONG STORMS IN OLDHAM COUNTY... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF LA GRANGE TO 6 MILES NORTHEAST OF PROSPECT TO PROSPECT...AND MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR LA GRANGE BY 620 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
Local storm report, Apr 11, 6:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL LOUISVILLE 38.22N 85.74W
04/11/2007 M1.00 INCH JEFFERSON KY TRAINED SPOTTER
NEAR IROQUOIS PARK
&&
LDSpecial weather statement, Apr 11, 6:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 612 PM EDT WED APR 11 2007 INZ090>092-KYZ031-112245- CLARK-FLOYD-HARRISON-OLDHAM- 612 PM EDT WED APR 11 2007 ...PEA TO MARBLE SIZED HAIL LIKELY WITH BEFORE 645 PM... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF NEW ALBANY...OR 12 MILES NORTHWEST OF LOUISVILLE...AND MOVING NORTHEAST AT 40 MPH. SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THE STORM WILL PASS OVER FLOYDS KNOBS...NEW ALBANY...CLARKSVILLE AND SELLERSBURG. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JBS
Local storm report, Apr 11, 6:18 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL LOUISVILLE 38.22N 85.74W
04/11/2007 E0.88 INCH JEFFERSON KY PUBLIC
ST. MATTHEWS AREA
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:48 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 27 min |
| Apr 11, 6:12 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 33 min |
| Apr 11, 6:33 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 27 min |
| Apr 11, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 24 min |
| Apr 11, 7:30 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 30 min |
| Apr 11, 7:44 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.